| Model Number |
4-840120DIJJ-JP |
| Medical Device Problem Code |
No Flow (2991)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator generated an alarm indicating breath delivery (bd) nonvolatile ram (novram) checksum error, ventilation stopped and safety valve opened (svo).The patient was removed from the ventilator and placed on an alternate ventilator without injury.
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 v ventilator generated an alarm indicating breath delivery (bd) nonvolatile ram (novram) checksum error, ventilation stopped and safety valve opened (svo).The device was available for evaluation.The service personnel (sp) inspected the ventilator and found that the unit generated a relevant diagnostic code from memory, confirming the unit experienced a loss of ventilation.To solve this issue sp replaced the breath delivery unit (bdu) central processing unit (cpu) printed circuit board assembly (pcba).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The likely cause of the issue was isolated in the field to a fault in bdu cpu pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Section d9 was updated due to part return updated due to part return section h6 evaluation code conclusion - remove d02 and add d15 component code - remove g02005 and add g07001 h3 device evaluation summary: updated due to part return h3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 v entilator generated an alarm indicating breath delivery (bd) nonvolatile ram (novram) checksum error, ventilation stopped and safety valve opened (svo).The device was available for evaluation.The service personnel (sp) inspected the ventilator and found that the unit generated a relevant diagnostic code from memory, confirming the unit experienced a loss of ventilation.To solve this issue sp replaced the breath delivery unit (bdu) central processing unit (cpu) printed circuit board assembly (pcba).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The bdu cpu pcba was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The replaced component did resolve the issue in the field however, the returned component bdu cpu pcba was analyzed and tested satisfactorily.With the information available a likely cause could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.